MAUDE Adverse Event Report: COVIDIEN 6ML SYRINGE 21G X 1; SYRINGE, PISTON

COVIDIEN 6ML SYRINGE 21G X 1; SYRINGE, PISTON
Model Number 1181621100
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported the 21g needle was not attached to the 6ml syringe inside the peel pouch.When opening for a case in the or the clinician opened the peel pouch and removed the syringe and didn¿t realize the needle wasn¿t attached.The packaging was then thrown away with the needle inside.The customer further stated the hub was not attached to the syringe.
 
Additional Manufacturer Narrative
The device history record was reviewed, and the shop orders indicate that product and specification requirements were met with no non-conforming product identified relating to this customer report.One sample was received from the customer.The sample consisted of one 6 ml luer lock syringe with a purple 21 g needle attached and an empty blister package labeled with lot no.819054x.The needle was not separated from the syringe as described in the complaint.The technician tightened the needle on the luer as described in the instructions for use listed on the corrugated unit box and the needle was found to securely fasten to the syringe.The condition as reported by the customer was not able to be confirmed as the syringe and needle were fastened together as intended when the sample was tested.The most likely root cause was that the needle came off the syringe sometime after manufacturing prior to reaching the customer.This does not appear to be a deficiency of either the needle or the luer lock syringe as they were able to be securely fastened.

Brand Name
6ML SYRINGE 21G X 1
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key9262328
Report Number1915484-2019-01097
Device Sequence Number19302707
Product Code FMF
UDI-Device Identifier10884521013605
UDI-Public10884521013605
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1181621100
Device Catalogue Number1181621100
Device Lot Number819054X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer10/22/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date01/09/2020
Patient Sequence Number1